Facebook Pixel
EmpowHER Guest

Bleeding with Next Choice EC

By Anonymous December 28, 2011 - 4:18pm
Rate This

What is the normal time frame of bleeding after taking Next Choice? I can't find anything quite like my situation. I didn't start bleeding until 2 weeks to the day after having sex and 1 week 6 days after taking the pills. Tommorow it will have been 2 weeks straight that I have been bleeding and it's been pretty steady. It was heavy at first and then light/normal since. I wouldn't consider it to be spotting as I do have to wear a pad or tampon and it's been regular.. I took the pill 3 days after last months period ended. I don't know if that has something to do with this. I'm trying to decide if I need to see a doctor. I called the NextChoice phone number but it cut me off before I got to talk to a real person.

Add a Comment2 Comments

EmpowHER Guest

Thank you for the response. Interestingly right when i decide to make an appointment it stopped. If it starts again im going straight to the health dept near my work. Until reading your post i didnt consider anemia. I used to be anemic and with other things recently it is very likely that anemia prolongede the bleeding in turn making the anemia worse. Im giving my pcm a call later to see if she agrees and if a multi vitamin will be sufficient for now sinceand the bleeding seems to havethe stopped. Thank you for the help!

December 29, 2011 - 7:37am

You need to see your gynecologist right away. If you don't have a gynecologist, make an appointment with your primary care physician, right away.

I am not an expert on emergency contraceptives. All the websites say is that changes in menstrual periods, earlier or later/ lighter or heavier can be expected.

The bleeding that you have been having sounds like more than the expected side effect. Anemia secondary to prolonged bleeding or blood loss is a real concern.

This is definitley a matter that needs the attention of a physician.


December 28, 2011 - 6:11pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.